MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293062030
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Fracture (1260); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age at time of event: approximately (b)(6) years.(b)(4).
 
Event or Problem Description
It was reported that the partially deployed stent fractured.The target lesion was located in the 70-90% stenosed, severely calcified, and moderately tortuous right external iliac.A 6 x 200 x 130 innova¿ stent was selected for use.A contralateral approach was used to access the lesion with a 6french 45cm non-bsc sheath extended over the bifurcation and down the right common iliac.The stent was attempted to be deployed over a 0.35' non-bsc guidewire.About 4 mm of the stent was deployed before the thumbwheel stopped working.There was an abnormally high resistance when turning the thumbwheel.The physician attempted to complete deployment with the pull grip, but this also failed.The handle was opened and it was attempted to deploy the stent by pining the inner shaft and bringing the outer shaft toward the inner, but this also failed.The stent was then pulled back into the sheath leaving about a 4 mm fractured segment of the stent within the patient.The procedure was completed with a non-bsc cover stent.The cover stent was deployed through the center of the 4 mm innova segment completely covering it.There were no additional patient complications and the patient was ok.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an innova self-expanding stent delivery system (sds).The outer shaft, mid-shaft, inner shaft, proximal liner and the remainder of the device were checked for damage.The handle was separated when returned from customer.A kink was noticed at the nosecone as well as multiple kinks throughout the outer sheath.The mid-shaft and the proximal inner shaft were completely separated from the handle.The stent was returned and partially deployed from the mid-shaft approximately 1.5cm from the marker band and fractured.It was noticed that the mid-shaft was separated from the retainer clip and the clip was not returned with the device.The proximal inner was separated from the handle.The device was inspected for further damage.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
It was reported that the partially deployed stent fractured.The target lesion was located in the 70-90% stenosed, severely calcified, and moderately tortuous right external iliac.A 6 x 200 x 130 innova¿ stent was selected for use.A contralateral approach was used to access the lesion with a 6french 45cm non-bsc sheath extended over the bifurcation and down the right common iliac.The stent was attempted to be deployed over a 0.35' non-bsc guidewire.About 4 mm of the stent was deployed before the thumbwheel stopped working.There was an abnormally high resistance when turning the thumbwheel.The physician attempted to complete deployment with the pull grip, but this also failed.The handle was opened and it as attempted to deploy the stent by pining the inner shaft and bringing the outer shaft toward the inner, but this also failed.The stent was then pulled back into the sheath leaving about a 4 mm fractured segment of the stent within the patient.The procedure was completed with a non-bsc cover stent.The cover stent was deployed through the center of the 4 mm innova segment completely covering it.There were no additional patient complications and the patient was ok.

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6565056
Report Number2134265-2017-04681
Device Sequence Number94463
Product Code NIP
UDI-Device Identifier08714729874065
UDI-Public(01)08714729874065(17)20190930(10)19682956
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberH74939293062030
Device Catalogue Number39293-06203
Device Lot Number19682956
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/21/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/12/2017
Supplement Report FDA Received Date06/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;